1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Health problems after a psychiatric hospital

Discussion in 'Weight Loss and Dieting' started by ania1994, May 8, 2021.

  1. ania1994

    ania1994 Type 2 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    My health problems started when I went to a psychiatric hospital. I don't know what happened to my body, but after leaving the psychiatric hospital, my body stopped responding to drugs and I have a problem with losing weight. From how it started. I went to a psychiatric hospital after I was addicted to sleeping pills, and more specifically to the drug clonazepam, I ate it by handfuls because otherwise I could not sleep. At one point my parents called an ambulance, which took me to a psychiatric ward. I spent 7 weeks there. I don't know what they gave me, but for the first week I was given injections and drugs, I lost my speech after that and I slept for a long time, after these problems, the doctors stopped the drug and I stayed on the pills alone. I tried to spit out the drugs, but I took the night to sleep, after some time (about 5 week) the medications stopped working and I slept for about 2 hours a day, I ate a lot and gained 12 kg during my stay in the hospital due to depression. (around week 5) I felt super saturated and clogged, I stopped eating almost completely, for the next 3 weeks I did not lose anything. After leaving the hospital I thought that I would lose weight without any problems and I would sleep normally, but I was wrong. I got home similar medications, unfortunately after these I couldn't sleep on drugs either. I ate about 1000 calories a day and slept for about 2 hours a day. After a month nothing changed, the weight was still the same and I slept for 2 hours. I decided to go to a psychiatrist, because I couldn't sleep, I asked for clonazepam again. Unfortunately, it didn't help, I continued to sleep 2 hours a day, tried different doses. I don't know what is happening to my body, it seems that it stopped responding to drugs and diet, I suspect that because of the drugs they gave me it could have happened. I don't know which doctor should I go to because I do not know what disease it is. I cannot lose weight or sleep, please help me with what the problem may be.
     
    • Hug Hug x 2
  2. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    10,800
    Likes Received:
    7,014
    Trophy Points:
    298
    Hi @ania1994 , and welcome to the forum!

    I'm sorry to hear you're having such a hard time with sleeping, your weight and your addiction to sleeping pills.
    I think the sleeping problem is the more urgent one at the moment. I'd try to not focus on losing weight for now and see if you can find a way to improve your sleep.

    The doctor to see for it is likely your GP. He or she can refer you to a specialist if needed.

    However, this is a forum on diabetes, do you have diabetes as well? Your profile says T2, is that right? It's rather rare to have T2 at your age, what kind of doctor are you being seen by for your diabetes? Are you on any medication for your diabetes? How are your blood sugars?
    Sorry for all the questions, but the answers might give us a better idea.

    Wish you all the best.
     
    • Agree Agree x 2
    • Like Like x 1
  3. MrsA2

    MrsA2 Type 2 · Well-Known Member

    Messages:
    2,093
    Likes Received:
    2,697
    Trophy Points:
    198
    Hello @ania1994
    I don't know the answers, and I doubt anyone on this helpful, supportive but amateur forum does.
    However I do know that following a low carb or keto diet can greatly improve mood and thinking. Its a different way of eating and doesn't count calories so take a bit of time to understand. As low calorie hasn't been working for you, trying low carb might, but do be aware the first few weeks can be difficult as the body tries to get rid of stored sugar and fat.
    Research it more first to see if you think it would suit you, especially with regard to medications and other conditions.

    I hope you start to find away that works for you. I hear great things of weighted blankets for sleep issues too
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook